Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

low count of white blood cells!!??

(1/1)

kobra83:
Does anyone here think that combivir reyataz and norvir can cause a drop in the white blood cells?before yesterday i was called to the hospital for a routine test (i just recover from  a possible encephalitis,the docs are not sure this was) .everything was fine except my white blood cells:1900 at number.i was told normaly must bee 7000!!!!!!now, since i started the meds before three weeks with cd 4 101 i have continuosly dizzyness and weaknes, no power to do nothing.does anyone had similar problems?tomorrow morning i will go to the hospital to talk to my doctor again and i am thinking to ask him to change me on truvada.let s see what he says

bocker3:
I have not heard of those drugs causing WBC to decrease, but I suppose anything is possible.
However -- if your recent bout of encephalitis was viral in nature -- that is one possible explanation for your WBC decrease.  Viral infections can cause this to happen.  You should follow up with you doctor, of course - for repeat testing.  A single WBC count of 1900 would not overly concern me, especially if your RBC and Platelet counts were in or near the reference ranges.  Do you know what your WBC count was in the past?  Some folks can run lower than the reference range as their "normal" anyway.  Not usually as low as 1900, but if your "normal" is lower, even less reason to worry about a temporary decrease like you see.
I take Reyataz/Norvir and Atripla -- I had some dizzyness when I first started the meds, but it went away fairly quickly.

Mike
BTW -- I used to work in Hematology labs and have done thousands of Complete Blood Count tests, so I'm speaking from experience.

kobra83:
Well thank for your answer  :) i recall my previous WBC count was around 3000 something.bout the encephalitis they are not sure if it was or not cause my MRI came back clean.it showed only that i had a form of othithis. Because of my low cd 4  he gave me also 2 antibiotics to prevent any other problems that maight come due to a very weak immune system.the only problem that i have is this continue dizzines. I read somewhere that combivir can cause anemia and low wbc.as i said tomorrow i will go to the hospital to see with the doc what tests can be made to find out the reasons of the dizzines and also to recomend some vitamins for my weak body.

roy100:
Just wait until your ART fully works.
This new disease must probably even lower your white cell counts and  with that probably your CD4.

Let your medicine work and surely everything will go into balance.

Using vitamins at this stage of your disease might be too soon, additional burden in your digestive system already damage by the vih might prevent the absorbency of the vitamins. Wait probably in 6 to 9 months and you will be ready for your vitamins and see an improvement overall.

Good Luck.

newt:
What Mike said

But note, rarely, the AZT in Combivir can cause a low white blood count. Since this usually comes with a low red blood count, if your red blood count is OK it's probably not this.

- matt

Navigation

[0] Message Index

Go to full version